Nailing It

When I first found out I was going to have chemotherapy, I was so upset about losing my hair, that I hadn’t even considered the other side effects.  When the news had begun to sink in, my friend Chloe, who had also recently been through the same treatment, told me that chemotherapy could also cause your nails to fall out.   Something else to think about, just as I was preparing to lose my long thick hair, which I had always taken for granted.

So I did some research, and asked the nurses at the hospital, what I should do.  For some reason, I presume it’s something to do with photosynthesis, I needed to use a dark nail polish, and wear it ALL the time.  I thought I may as well buy a classic, so I decided to wear Chanel’s Rouge Noir.  I wore it non-stop, filling in the chips with additional coats whenever needed.  Occasionally I would take off the polish with non-acetone remover (this is important) and every night I would rub in a couple of drops of tea tree oil into my nails, and toe nails , to stop them becoming infected.

pexels-photo-709803.jpeg

My nails stayed intact, but two months later I still have brown marks, which I’m hoping will disappear in a month.  A week after my final chemotherapy I ceremoniously threw the Chanel nail polish in the bin, and have been au naturel ever since.  I’m still going through radiotherapy, but it makes sense to me that the more I expose my nails to the sun the stronger they will become.  I’m also taking shark liver oil tablets to make me strong, which is packed with vitamin D.  I think it’s helping….as long as I don’t develop a fin.

PS – that’s not me in the picture, as I never want to see that nail polish again!

 

 

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s